MAUDE Adverse Event Report: COVIDIEN LLC XPS SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

COVIDIEN LLC XPS SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1884006EM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on the device.Visually, the middle rotating assembly tip was broken at the distal end.The information most likely indicates an interference issue of the diameters during manufacturing, ultimately resulting in the reported event; however, the customer did report catching a pledget, causing the failure prematurely.Functionally, the middle assembly did have significant resistance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the blade tip broke into multiple pieces during the fess (functional endoscopic sinus surgery) procedure.The tip of the blade did not break off in the patient.There was no unplanned procedures or unintended equipment required to locate and remove the fragments.There was no pieces remain in the patient.They believe that the impact on the pledget cause the teeth of the blade to jam leading to the break.The blade was running at the speed of 5000.There was a delay with the procedure.There was a back-up device used.They were able to pull out the pieces from the patient prior to closing.There was no patient harm.

Brand Name
XPS SYSTEM NAVIGATED BLADE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key12281381
Report Number9612501-2021-01297
Device Sequence Number17095742
Product Code HAW
UDI-Device Identifier00763000043254
UDI-Public00763000043254
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0220659888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight110